Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 275, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2002, 7:45 PM EDT for Dooly County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2002, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 6, 2002, 8:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
County Dooly County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:10 PM EDT | Thunderstorm Wind | Unadilla, GA | The Dooly county 911 center reported that several trees were blown down. |
| Jul 6, 8:19 PM EDT | Thunderstorm Wind | Pinehurst, GA | The Dooly county 911 center reported that a few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 062345 SVRATL GAC093-070015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT SAT JUL 6 2002 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DOOLY COUNTY IN CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF UNADILLA THE SEVERE THUNDERSTORM WAS NEARLY STATIONARY. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PINEHURST AND UNADILLA. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 3:15 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT SAT JUL 6 2002 OVERVIEW: WEAK BACKDOOR FRONT ENTERING EXTREME NORTHEAST GEORGIA THIS AFTERNOON NOW PROGGED TO BECOME STATIONARY NEAR OR A LITTLE NORTH OF AN ATLANTA-ATHENS LINE BY 06Z TONIGHT. LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE MIDDLE PART OF THE COUNTRY WILL RETROGRADE WESTWARD...ALLOWING SHORT WAVES MOVING ACROSS THE TOP OF RIDGE AND AFFECT THE AREA BY MID WEEK. SHORT TERM: CONVECTIVE TEMP IN ATL AREA AROUND 94 THIS AFTERNOON AND SOUNDING SHOWS DRY AIR OVERHEAD. THINK VERY LITTLE CHANCE OF LATE AFTERNOON COMVECTION THIS FAR NORTH. SOME EVENING CONVECTION LINGERING IN CENTRAL GEORGIA. DRIER AIR OVER NORTH GEORGIA IS SHORT-LIVED AS MEAN RH BEGINS CLIMBING SUNDAY AFTERNOON. WILL CONTINUE POPS IN CENTRAL AND WILL NEED TO ADD SMALL POPS SUNDAY AND MOPNDAY AFTERNOON FOR THE NORTH. TEMPS A FEW DEGREES LESS HOT WITH MORE MOISTURE AND THE RIDGE HAVING REACHED ITS MAX STRENGTH. EXTENDED: AS THE RIDGE RETROGRADES AND WITH AMPLE MOISTURE HANGING AROUND WILL CONTINUE CHANCE POPS MID THRU LATE WEEK. SHORT WAVE WILL PUSH ANOTHER FRONT INTO THE AREA BY THURSDAY...BRINGING THE BEST PRECIP CHANCES. NO REAL PUSH OF COOLER AIR...SO FOR FOR TEMPS WILL STAY PRETTY CLOSE TO SEASONAL NORMS AND MOS GUIDANCE. FCSTID = 22 ATL 75 90 72 90 / 10 20 10 20 AHN 73 90 70 90 / 10 20 10 20 GVL 71 89 70 88 / 10 20 10 20 RMG 70 93 69 90 / 10 20 10 20 CSG 76 94 73 92 / 20 30 20 30 MCN 73 93 70 91 / 20 30 20 30 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC. OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC. DH
In the hours before
Special weather statement, Jul 6, 4:10 PM EDT, 3 hours 35 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070145- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT SAT JUL 6 2002 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... A SURFACE LOW PRESSURE TROUGH STRETCHED ACROSS CENTRAL GEORGIA THIS AFTERNOON FROM AUGUSTA TO COLUMBUS. A WEAK COLD FRONT FROM TENNESSEE SOUTHEAST INTO SOUTH CAROLINA WAS PUSHING INTO NORTHERN GEORGIA. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY NEAR THE LOW PRESSURE TROUGH IN CENTRAL GEORGIA FOR THE REST OF THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE WILL BE SOUTH OF A LINE FROM THOMSON TO MILLEDGEVILLE TO MACON TO COLUMBUS BETWEEN NOW AND 10 PM. A FEW THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS AND DAMAGING WIND GUSTS TO 65 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. .DISCUSSION... VERY HOT AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S HAS CREATED A VERY UNSTABLE ATMOSPHERE WITH CAPES IN THE 3000 TO 4000 RANGE. SURFACE WIND CONVERGENCE NEAR THE LOW PRESSURE TROUGH WILL CREATE ADDITIONAL LIFTING OF THE ATMOSPHERE AND THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS. THE ATMOSPHERE SHOULD START TO STABILIZE LATE EVENING WITH THUNDERSTORMS DISSIPATING BY MIDNIGHT. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 29 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Webster | 26 min |
| Jul 6, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 34 min |
| Jul 6, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 22 min |
| Jul 6, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 33 min |
| Jul 6, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 43 min |
| Jul 6, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | White | 24 min |
| Jul 6, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 24 min |
| Jul 6, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 35 min |
| Jul 6, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 41 min |
| Jul 6, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 35 min |
| Jul 6, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.